Thanks for writing to HCM. My Name is Dr Suresh Raghavaiah. I am a liver cancer
specialist and I will attempt to answer your question.
First of all I am so sorry to hear about your fathers diagnosis. I hope he is comfortable and not having any acute problems.Constipation
can be due many causes. In your father's case, I hope he is not on any opiod drugs (morphine
etc) which can cause constipation. But the good thing is that it is very easy to treat.
I would advise plenty of liquids (4-6L per day - water, milk, tender coconut water, juices etc). In addition to this try to get him on a high fiber diet which includes a lot of green leafy vegetables. Also let him eat a mango, papaya or a banana in the night which helps in curing constipation.
is also very helpful. Since 10 ml in the night is not working, i would advise increments of 5ml every 2 days till a total dose of 30 ml. If even this does not work, he can take 30ml in the morning and 30 ml in the night. But beware of diarrhoea
and you can titrate the dose according to his needs.
IF he has not passed stools for a week, the stools might have become real hard and cremaffin might not work. He might need an enema
or high bowel wash to clear his colon
. So if increasing the cremaffin does not work, I would suggest taking him to a physician to get the enema administered.
Hope this helps and hope your dad starts to feel better.
Please do not hesitate to contact me for further details
Dr Suresh Raghavaiah